Howard University

Dr. Bourama Toni, Chair
Howard University
College of Arts and Sciences
Department of Mathematics
204 Academic Support Building B
Washington, DC 20059
(202) 806-6830

Faculty Office Hours

Roberto DeLeo, Ph.D.
Associate Professor

Department of Mathematics
Howard University
Washington DC 20059

Room 214 ASB
(202) 806-7125
Home Page:

B.S. in Physics (1990), University of Cagliari (Italy)
Ph.D. in Physics (1994), University of Cagliari (Italy)
B.S. in Mathematics (1996), University of Cagliari (Italy)
M.A. in Pure Mathematics (1997), University of Maryland at College Park
Ph.D. in Pure Mathematics (2000), University of Maryland at College Park

Co-Organizer: Baltimore-Washington Metropolitan Area Differential Geometry Seminar (MADGuyS)

Research Interests: Dynamics of soliton-like excitations in mechanical models of DNA, Asymptotics of Planar Sections of Periodic Surfaces, Topology of Foliations, Infinitesimal invertibility of Operators on Spaces of Smooth Functions, Cohomological Equation on the Plane, Real and Complex Self-Projective IFSs, Computational Topology

I am generally interested in the numerical and analytical study of mathematically interesting problems coming from natural sciences. In particular I am studying the dynamics of soliton-like excitation in real (inhomogeneous) DNA chains and the angular dependence of the magnetoresistance of a normal metal under a strong magnetic field. From the mathematical point of view these problems involve solitons theory, numerical analysis of large conservative ODE systems, low dimensional topology, Poisson dynamical systems and computational topology.

I am also interested in the Nash-Gromov theory of isometric immersions and in the study of the solvability of the cohomological equation in the plane.

Selected Publications

  • R. De Leo, "Solvability of the cohomological equation for regular vector fields on the plane", Annals of Global Analysis and Geometry, 39:3, 231-248, 2011, arXiv:1007.3016v1
  • G. D'Ambra, R. De Leo and A. Loi, "Partially Isometric Immersions and Free Maps", Geometriae Dedicata, 151:1, 79-95, 2011, arXiv:1007.3024v1
  • R. De Leo and I.A. Dynnikov, "Topology of plane sections of the infinite regular skew polyhedron {4,6|4}", Geometriae Dedicata, 138:1, 51-67, 2009, arXiv:0804.1668v1
  • M. Cadoni, R. De Leo and G. Gaeta, "A composite model for DNA torsion dynamics", Phys. Rev. E, 75, 021919 (21 pages), 2007, arXiv:q-bio/0604014v2
  • R. De Leo, "Topology of plane sections of periodic polyhedra with an application to the Truncated Octahedron", Experimental Mathematics, 15(1), 109-124, 2006, arXiv:math/0502219v2
  • R. De Leo, "Numerical analysis of the Novikov problem of a normal metal in a strong magnetic field", SIAM J. on App. Dyn. Sys., 2(4), 517-545, 2003, arXiv:math-ph/0006023
Department of Mathematics College of Arts and Sciences